Concerned about blood sugar with supplements

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 4/1/2010 6:57 PM (GMT -7)   
Hi,
For the last 5 days I've been taking this supplement as it is supposed to really help with blood sugar metabolism. I did research on it and it sounds good. It is a combination of Biotin and Chromium, both are all-natural.
However, my numbers have been higher than normal for the past 5 days! It has been a long time since I've been testing in the 150s to 180s!
I am going to stop taking them for several days and see what happens, if anything. I need to go back to my doc next week. I haven't been on any meds for diabetes in several months after metformin started giving me severe diarreah. I've been doing faitly well w/o it and now BOOM! The numbers have shot up!
Has anyone else tried this stuff?
Thanks,
janet

Post Edited By Moderator (LanieG) : 4/1/2010 8:27:03 PM (GMT-6)


LanieG
Forum Moderator


Date Joined Nov 2006
Total Posts : 5406
   Posted 4/1/2010 7:25 PM (GMT -7)   
Janetlee, I take those two but they are only supplements, not replacements for meds.  I would never depend on them to control blood sugar without diet and exercise and meds (if I were on meds).  You already know that readings in the 150's and 180's are much too high and extended blood sugar in that range can possibly damage internal organs.  I understand that some diabetes meds may cause gastric disturbance but this is usually because of how and when they are taken with certain food.  I believe most meds have certain guidelines in how and what you eat when you take them.  Please go back to your doctor as soon as possible and discuss what's been going on with your blood sugar.  You probably need to be on meds of some sort since your blood sugar it too high and you can't control it. 
Lanie
 
forum moderator - diabetes
diabetes controlled so far by exercise and a low/no carb diet


Jeannie143
Veteran Member


Date Joined Apr 2004
Total Posts : 6056
   Posted 4/1/2010 8:43 PM (GMT -7)   
janetlee,
Were you eating too many starches with your metformin? My doctor told me that "If you over do you go pooh!"

I can always trace my diarrhea to an increase in carbs.
~ Jeannie
Moderator for Fibromyalgia and Diabetes


janetlee
Veteran Member


Date Joined Mar 2006
Total Posts : 1986
   Posted 4/1/2010 9:02 PM (GMT -7)   
Hi,
And thanks for replies. It did not matter what I did or didn't eat, after taking the metformin for
1 1/2 years, it started giving me such bad diarreah that I wondered how I had anything left in my body to lose!
jl
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:19 PM (GMT -7)
There are a total of 2,734,849 posts in 301,251 threads.
View Active Threads


Who's Online
This forum has 151361 registered members. Please welcome our newest member, walkinghome.
397 Guest(s), 13 Registered Member(s) are currently online.  Details
PeteZa, Laker7491, Rikky1, tickcheckguy, Serenity Now, NiceGuyEddie, mpost, joavila92, Christina110, straydog, rcmark, multifacetedme, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer